Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

ER..LAST NIGHT

well I'm 35 weeks and 5 days today i went to the er for the second time..having contractions last night they give me a shot to stop it..it started with a B i'm not sure what the name of it is..but it makes you real gittery and shake like u've had about 8 cups of coffee and it makes ur heart race..well if u ask me kinda scary/dangerous well if it makes mom's heart race don't it make baby's heart race?

Answer Question
 
Anonymous

Asked by Anonymous at 7:22 AM on Oct. 30, 2008 in Pregnancy

Answers (6)
  • I know what shot you're talking about and the gittery feeling too! They gave me 3 shots of that when I was 29 weeks. I'm sure they wouldn't give it to you if it wasn't safe for the baby. They had me hooked up to the fetal heart monitor and the baby's heart rate didn't change at all.
    sbastille

    Answer by sbastille at 7:30 AM on Oct. 30, 2008

  • lol doesnt begin with a B....my boyfriend is addicted to that stuff, like what i mean is that when he goes to the ER for anything he LOVES getting that shot! lol

    its basically an Adrenaline shot
    Anonymous

    Answer by Anonymous at 10:05 AM on Oct. 30, 2008

  • It's called Brethine. That's what they gave me to stop my contractions. I'm afraid that's what they're going to have to give me today. They sent me home from the hospital last weekwith the pill form. I don't really care for the stuff, and I wondered the same thing about baby's heart...but they assured me it wouldn't hurt him. good luck!
    Adeline1210

    Answer by Adeline1210 at 10:13 AM on Oct. 30, 2008

  • Just b/c they give it to you doesn't mean it's safe. they gave my SIL so much crap when she was having contractions at 25 wks that the baby's h/beat dropped and they had to give her a steroid to make the baby's h/beat come back up. I don't trust dr's or hospital. they also od'ed her on codeine at another hospital visit. the nurse put an extra zero in the computer and it gave her too much. they had to do an emergency c-section at 34wk b/c the baby's hbeat almost stopped about 2 houras after they gave it to her. The only way they found the mistake is my husband is a dr and we were in the room when the dr ordered it and when the nurse came in he saw her punch it in. He brought it up the next day, after researching it they did od her.
    Anonymous

    Answer by Anonymous at 10:58 AM on Oct. 30, 2008

  • also When I was being induced my nurse almost gave me too mcuh oxytocin. My husband was in the room and heard how much he said to up it so when the nurse came in she said ok we are going to up you to ? and he said no, that's not what he said, he said -. she called the dr and he was right. she would have up'd me too much
    Anonymous

    Answer by Anonymous at 10:58 AM on Oct. 30, 2008

  • Do not let them do that again. It sounds dangerous. Take a magnesium supplement instead. It is a natural tranquilizer. Also, whenever you really do start labor, take 2 grams of calcium with a fortified w/ vit D glass of milk for a shorter, easier labor.
    CNLueck

    Answer by CNLueck at 11:22 AM on Oct. 30, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.